Friday, October 24, 2014
Introducing Mood 24/7, a new tool that helps you track your mood from day to day using your mobile phone. Try it today!

Friday, April 25, 2008 susan, Community Member, asks

Q: How can I get off of this Seroquel the best way?

I need to get off this seroquel 300mg.at bedtime for bipolar due to high cholesterol and weightgain.  I was given neurontin 300mg.and ambien CR to take at bedtime and lowered the seroquel to 200mg.  I was suppose to be tapering off but had to discontinue the neurontin and ambien cr due to extreme pain I experienced either from the neurontin or coming down on the seroquel.  I went back on the seroquel.  I am so frustrated trying to get off of seroquel.  It has me a prisoner.......and the bipolar is hard to deal with but my physical health is failing.   Ambien CR is good and keeps me sleeping longer than seroquel but do doctors prescribe it for long term use everynight instead of just prn?

Answer This
Answers (2)
nonethewiser, Community Member
9/ 9/09 12:46pm

Hi Susan...I'm new to this site, and have been reading all the questions.  Just wondering if you ever got off of Seroquel?  How are you doing with the Trileptal?  I have been of Seroquel for 6 1/2 years.  It has taken me over 3 months to get off of 600mg.  I do take 2400mgs of Trileptal a day, which I started at the same time as Seroquel.  I just hope that I can stay on it.  I do hope that all is going well for you...Sincerely Donna

Reply
nonethewiser, Community Member
9/ 9/09 12:50pm

Susan...I gained over 50lbs with Seroquel, and my cholestrol went sky high, but that was the mild reasons I went off.  It also caused me to develope galstones, and had my galbladder removed.  It has caused all the cushoning between my joints to dry up, now I need two knee replacements.  Again all my best, and sorry that no one ever answered your questions.

Reply
Heartoffire, Community Member
3/30/13 3:45am

I have been trying unsuccessfully to get off Seroquel because of the late night hunger, it makes my diabetes much worse. However, NOTHING makes me sleep now. The doctors have tried everything. Seroquel is a death sentence - you are on it till death, if nothing else makes you sleep. 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By susan, Community Member— Last Modified: 03/30/13, First Published: 04/25/08